MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BUR - HIGH SPEED RAD®; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BUR - HIGH SPEED RAD®; BUR, EAR, NOSE AND THROAT
Model Number 1883070HS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product analysis indicates that one opened sample of part 1883070hs from lot number 0209221477 was received with a residue consistent with biological contaminants on the device.A microscope and calipers were used to evaluate the device.Visually, the inner tip was broken off at the distal end of the spiral wrap which would have resulted in the reported event.The spiral wrap was twisted in on itself in a clockwise direction, which indicates excess torsional load.The remaining portion of the inner assembly within the outer assembly spun freely by hand.The length of the detached component from tip to break was approximately 0.69¿.There was gouging and thinning of the distal end of the outer tube wall which is an indication of aggressive use (bending / prying).There was corresponding gouging just proximal to the inner tip.The customer indicated the tip broke off during use with no allegation of a defect prior to use.The reported issue of a broken tip was confirmed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that during a procedure, the tip of the hi-speed bur broke off.There was no patient impact as a result of the damage.

Brand Name
XPS® BUR - HIGH SPEED RAD®
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7430486
Report Number1045254-2018-00160
Device Sequence Number16683429
Product Code EQJ
UDI-Device Identifier20681490464608
UDI-Public20681490464608
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2023
Device Model Number1883070HS
Device Catalogue Number1883070HS
Device Lot Number0209221477
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2018
Initial Report FDA Received Date04/13/2018
Patient Sequence Number1